Subourbon Mom


PPD – Prednisone Personality Disorder
August 11, 2021, 5:30 pm
Filed under: Middle Age, Misc. Humor | Tags: , , , ,

One of the awesome side effects of aging for me is that my immune system has decided that it can no longer gauge the severity of the threats, especially when it comes to bees and bugs. I now have an epi-pen in case I get stung on my face or I finally push it too far by taking Benedryl so I can eat my sister-in-law’s insanely good crab dip.

So, about 10 days ago I got a welt or hive on my face, right at the corner of my eyebrow.  My body, with it’s amped-up immune system, decided that whatever happened must be the equivalent of a cobra bite and reacted accordingly. I dutifully went to my GP who gave me the usual steroids to ward off the swelling, and off I went, confident I would get better, but also that I would be a horrendous bitch for the next few days.

Five days into the steroids, Hubby was hiding at Lowes. Basically, Prednisone and I decided that everything that had been bugging me for the last 6 months needed to be addressed that day – aggressively and loudly. Prednisone accused him of never finishing any projects (not true – he does amazing stuff around the house), and demanded to know why we still have all our closet stuff on the floor of the bedroom for this latest project and how can anybody live like that?  While Prednisone was having that “conversation” I hid in the background trying to figure out why I was also starting to cry for no reason.

Hubby suggested that I go do some errands.  

At the end of the steroid pack, I went back to the doctor. Now I had a cut on the hive-thing, and it looked angry. Plus, the swelling had started settling into the corner of my eye every morning, so I looked like I’d been in a bar fight…every morning. Not cool when you have to meet with your latest new-hire or talk with, well, anyone.

At the doctor’s office the nurse took my blood pressure, stepped back and snapped, “Why is your blood pressure so high?”

“Because I’m here?” Prednisone said, testily.

“It wasn’t that high last time you were here,” she said.  “Give me your other arm.”

“It’s probably the steroids,” I said, shushing Prednisone.

The nurse finished the other arm. “It’s still high,” she accused, like I was purposefully holding my breath or something.

“It’s still the same body,” Prednisone replied. 

 The doctor sighed when she saw me and my little face cut sitting on the chair. I’m sure this was not what she dreamed about in med school. She listened to me explain that yes, I’m vain, and no, I don’t know how the cut got there or what happened in the first place. Then she dutifully looked at it with the flashlight thingy and told me in a very nice way that I’m being a hypochondriac, that there are people out there with real issues, and could I please stop being a Karen.

(What she actually said was to put some Neosporin on, keep an eye on it and give the swelling a chance to go away.)

It’s now Day 10 or so, and I still look like I’ve been in a bar fight.  The swelling is slowly fading, as is my imaginary side-kick Prednisone. I kind of miss her, even though I don’t like some of her qualities, like making me hungry all the time, her quick temper, and her verbal diarrhea.  But damn, she can be assertive and get some shit done!


1 Comment so far
Leave a comment

oh gosh… too soon to be laughing???

Like

Comment by lynchburggal70




Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s



%d bloggers like this: